Neurology Expert Forum
Re: Information on diabetes related stroke
About This Forum:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Fibromyalgia, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank

Re: Information on diabetes related stroke

Posted By CCF neuro MD *!* on December 19, 1997 at 16:11:41:

In Reply to: Information on diabetes related stroke posted by Jeanne M. on December 19, 1997 at 15:18:32:







: My husband has recently suffered a stroke.  He was hospitalized and treated
with heparin.  The diagnosis was a diabetic related stroke.  It has been
only one week and he seems to have recovered with no residue effect.  His
speech was initally affected as was his left arm and hand.  The problem is
he is incarcerated in a Federal Prison and needs have more information on
what can be done to prevent another stroke.  He is a diabetic, and has
been for about 12 years.  He has kept his weight down and is on medication
(one pill daily for his diabetes).  He was sent back to the facilty with
instructions to take 4 aspirins daily.  He is 55 years old.  Any help!!!




It sounds like your husband was lucky enough to have a very mild stroke, but
I understand your concern that further strokes should be prevented.
I presume that it was called a diabetic related stroke because diabetes
is a major risk factor for stroke, however strokes can also occurr in the context of
severely elevated blood sugar, hyperosmolar diabetic coma.
As regards prevention of future strokes good diabetic control is very important as is a
proper diet, exercise and control of high blood pressure. The mainstay of therapy is to prevent the
blood from cloting by using Asprin, not as a painkiller but because it
this the blood. Most Doctors recommend a dose of 325mg so four
tablets sounds like a lot, and may cause stomach upset. If Asprin is
not strong enouh a drug called Ticlid is used.
It sound slike you are on the right track although a second opinion to
fine tune therapy might be a goo idea.


Related Discussions
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
4 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank